MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-05-120-120
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a protégé everflex during treatment of a calcified/plaque lesion in the patient¿s superficial femoral artery (sfa).Slight tortuosity and moderate calcification are reported.No damage noted to packaging (i.E.Shelf carton, hoop/tray) embolic protection was not used.The device was prepped without issue.No resistance was encountered during advancement of the device.The device did not pass through a previously deployed stent.No excessive force was used.It is reported the delivery system became stuck and a piece of the proximal stent broke off during attempted removal resulting in the detached portion embolising at the target lesion.Another everlfex entrust was placed over the detached portion.No further patient injury reported for this event.
 
Additional Manufacturer Narrative
Additional information: resistance in the delivery system was encountered when unsheathing the stent.Approximately 1 cm of the proximal stent deployed.The physician was not able to unsheath the rest of the stent so he made the decision to remove the entire device.During removal of the device the stent became stuck on the proximal up and over 6fr sheath and a piece of the stent detached.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: the protégé everflex was inspected and observed the stent was not loaded the deployment system and was loose within the pouch.An inspection of the deployment system showed the deployment grips were pulled together and the inner/guidewire tubing was advance and exposed outside of the catheter shaft outer with the retainer exposed.A bend to the inner assembly was noted at the distal edge of the retainer.It is possible the bend occurring during handling of the deployment system post procedure.The stent was approximately 10cm long.According to the product labeling, the stent should be 12cm.One end of the stent was fractured, no tantalum markers were identified.The opposite end of the stent showed the tantalum markers intact.It is likely the fractured end of the stent was the distal end of the sheath and the proximal end was undamaged.The returned stent was likely deployed outside the patient.The returned portion of the stent showed no damage indicating the struts of the stent interfered with the vessel wall during retrieval.The dist al end of the stent was likely exposed within the vessel and may have caught upon the distal tip of the sheath and/or vessel wall.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8420981
Report Number2183870-2019-00132
Device Sequence Number16706627
Product Code FGE
UDI-Device Identifier00821684068625
UDI-Public00821684068625
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K072301
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2020
Device Catalogue NumberPRB35-05-120-120
Device Lot NumberA538063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer03/14/2019
06/06/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date03/26/2019
06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;